MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT- CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT- CONVENIENCE TUBING PACK
Model Number 60045
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation anticipated, but not yet begun.The sample photograph was received confirming the reported issue.It is anticipated that the actual sample will be returned for decontamination and further testing.The device history record (dhr) was reviewed and there were no issues noted.Additionally the ops valve coc indicated the component was deemed conforming by the supplier.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.The case label gtin: (b)(4), the production identifier are (b)(4).
 
Event or Problem Description
The customer reported a leak in the over pressure safety (ops) valve.The customer had cut this ops valve into a suction line in order to convert it to vent line for aortic valve surgery.The valve leaked during the cardiopulmonary bypass surgery resulting in approximately 5 ml blood loss.The valve was changed out and there was no delay.Surgery was successfully completed.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the follow-up report submitted july 9, 2019.Upon further investigation of this reported event, the following information is new and/or changed: g4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H6 (identification of evaluation codes).H6 results: 4210 - leakage/seal.H6 conclusion 4307 - cause traced to component failure.The sample was sent to the supplier for testing.The complaint sample was decontaminated prior to investigation.The sample showed presence of blood under the dome.Based on the complaint condition described the valve was tested for leaking at low pressure.The hood of the device was dis-assembled, and blood was noted under the pressure relief band.This band appeared to have relieved pressure during surgery potentially multiple times; resulting in blood build up under the relief valve.The blood build up potentially created a leak path, resulting in lower pressure relief.The supplier determined the root cause of the reported issue of leaking at a lower pressure was due to the presence of blood under the band.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted may 15, 2019.G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (indicates device evaluated).H6 (identification of method code).H6 method: 10-actual device evaluated.A sample was received and sample photographs were taken prior to decontamination.Visual inspection did not show any abnormalities.There were no observed cracks, chips, or deformation noted on the valve.The red cap appeared to be assembled correctly on the valve.The sample has been sent to the supplier for further testing.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT- CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key8613101
Report Number1212122-2019-00006
Device Sequence Number11278997
Product Code OEZ
UDI-Device Identifier50699753453628
UDI-Public(01)50699753453628
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number60045
Device Catalogue Number60045
Device Lot NumberWA15
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer06/14/2019
07/16/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/09/2019
07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1